Jan 082005
 

I came across the press release today on a 2 year clinical trial comparing the efficacy of Rebif as compared to Copaxone. Serono must be pretty confident in their product to have a trail like this. I hope that the trial continues past 2 years, because that isn’t really enough time to get a feel for long term efficacy. Here is the Serono press release: Serono Completes Patient Enrollment in Rebif® Versus Copaxone® Comparative Clinical Trial

 Posted by at 4:43 pm

  17 Responses to “Rebif vs. Copaxone Clinical Trial”

  1. i was on rebif for2 months it was terrible. Flu like symptoms-feel like your always being hit by a train. Copaxone is a much btter drug in my opinion. I have been relapse free for a year. sudeenly i developed allergies-possibly to copaxone. Scared to death that neuro will put me baxk on Rebif

    • i have been on rebif for going on 6 months now…yeah its a pain in the butt to have to take a shot every other day…and when i first started doing the injections i got massive headaches the day after…but fortunatly i have not experienced the flue like symptoms at all…as for site reactions it looks like a road rash…haha but nothing to bad i have noticed i am verry tired all the time but my nero has me on yet another med for that so realy the only issues are takeing 144 shots a year and being tired all the time……i remember as a kid being devastated haveing to get one set of shots a year…i just hope that the injections and the regament of vitamin i hav been takeing work for me…i have been doing great so far just takeing 4000UI vit D 1000IU vit E also magnesium and a few others…the pain is sometimes to much to take the day after shot day…nothing an ice pack dosent take care of eventualy

  2. i was on rebif for2 months it was terrible. Flu like symptoms-feel like your always being hit by a train. Copaxone is a much btter drug in my opinion. I have been relapse free for a year. sudeenly i developed allergies-possibly to copaxone. Scared to death that neuro will put me baxk on Rebif

  3. It can be difficult to find the groove with Rebif – it is certainly a tempermental drug. I do plan to stay on it, especially now that I am familiar with its nuisances! 😉

  4. I have had tremendous results with Rebif – diagnosed in 2002 and relapse free since I started with Rebif. Sadly, my liver tests have come back with elevated levels. At this point I’m still in testing, but the idea has been presented to switch to Copaxone. At first blush, I like the idea of having a drug not posing a threat to vital organs although three shots a week (rebif) sounds much nicer than daily. As far as “flu-like” side effects.. I am very able to live with rebif. One advil before the shot – given at bedtime – and I’m good to go in the morning. So stuck in the lurch of decision time… will know more come the beginning of September.@gmail.com

  5. I was on rebif for two months, at first i thought it was not affecting me too bad and that the ms was just taking its course. I was suffering the worst fatigue ive ever experienced, I had blood tests done and my liver function was suffering, and my white blood cells were very low. Anyway the neuro looked at my results and took me off rebif immediately. I have been on copaxone now for about 3 weeks. Daily injections are not too hard to get used to and ive had no real side effects. Injections are very painful though and I do have a reasonable tolerance for pain. The needle is definitely thicker than the rebif one but at least it does not feel like its killing me. Energy levels are back to normal now. just hope no relapses…

  6. Dear Erik,

    I dont know if you have drawn comparisons to other drugs somewhere else on your blog, but I am on Tysabri. After only 2 infusions I feel already some improvements in sensation and fatigue, but particularly in getting the fog out of my head.

    I am excited about the future, especially as you can see what Tysabri has done for other MSers on YouTube. There have been some remarkable cases, and almost all the patients get some improvement. And they are worldwide.

    Martha

  7. I have been on rebif for the last year… flu like symptoms are harsh and interfere with day to day responsibilities.I find myself putting off the shot not b/c of the needle but b/c I know how bad I will feel later. If I take it at night it lingers into the next day. Its the only med I have ever used as I am fairly new to M.S.
    I also have a lot of fatigue but am never sure if its the med or the M.S. I am changing to copaxone tomorrow and am hoping to get some relief from the flu symptoms…. a year is way to long to feel so sick!!!!

  8. Been on Rebif on and off for 6 years. Tried Copaxone for a year (had my daughter) but my neuro was concerned as my MRI did not look as good compared to Rebif.
    Must say I’m not willing to take a risk. My relapses are few and if any very mild on Rebif.
    I must admit I only realised the impact it was having after my husband pointed out that I skipped my summer severe relapse.
    Some injections are better than others, I have done better by asking the nurse for advise on dealing with side-effects..
    Also I lost some of my excess flab and started swimming.

    I know of the infusions. As I met people with MS in hospital we have shared stories.
    Lost a friend that went on Trysabri (she got a severe infection on the druh), other went on a purple drip mito…something. Worked so well at first but then affected her heart.
    I’m aware of new pills for MS but scared of switching. I’ve not had a severe Relapse since being on Rebif.
    Wasn’t impressed with my site reactions or results on copaxone. I value my cognitive abilities and independence too much to risk another switch.

  9. My wife stopped using rebif 6 months ago , no relapse yet and feeling better than ever , less pain and feeling positive again. So no more injections for her since she does better without it.

  10. I have been dx with ms since 2006 on copaxone. started having vision distortion difficulty looking up and things look distorted right after excercise or intercourse for about 2-3 min then goes away then comes back usually last 3-4 hours. anyone else have this issue. just wondering if it might be copaxone.

    • My first relapse was on Jan ’12 seeing distorted to te left (it got away after 3.5 weeks). Got my second attack: less feeling in my fingers and some tinglings in my leg in March ’12 so we started Rebif (22). Last week, July ’12 got another relapse seeing distorted to the left and coordination problems right. Corisone helped me from the distorted view right in just two days. I too have the problem of small fluctuations in seeing distorted when exercising so I don’t think it’s the Copaxone.

  11. I am 41 and have been on Rebif for 7 months. It has also just recently been brought to my attention by my doctor that my liver enzymes are through the roof. I have been told to stop taking the medicine immediately. They are now going to switch me over to Copaxone and I have to say I am really nervous about it after reading about the possible side effects. If any of you can share your experiences about Copaxone that would be greatly appreciated! I just would like to hear some positives. It seems when you have MS its always bad news. Thanks for reading.
    McQ

  12. I took Copaxone injections for over two years with little to no problem. Then, out of the blue, began experiencing the ‘text book’ reaction. They were quite severe.
    My Neuro switched me to Rebif. I am still on the titration package and only at half dosage at this time, but am having terrible side effects. Severe flu like symptoms that do NOT leave me until the next day for injection. My MS symptoms have been slowly intensifying, so I know I need treatment. But this is no way to live. I am in a quandry as what to do. I have a high thresh hold to pain, but this has severely affected my quality of life. I’m going to give it a bit more time, hoping that my body will become adjusted to the Rebif… but am just very concerned and down.

    • Wow it has been a really long time since I have taken Rebif. I seem to recall I found a corollary between something I did and when I had “flu like symptoms.” I definitely know there was with injection site issues, but I was the worst at rotating locations and usually just kept sticking 😉 with one leg.

      Good luck and I hope it all gets better!

  13. I took Rebif for about 4 months, then started with the flu like symptoms,especially the severe headaches. Called my neuro, he said, any time you start having side effects that cause any kind of pain, stop taking the medication!! Then call your Doctor. Also there are new oral meds available now. I have been on Gilenya,for 6 weeks and still no side effects, and no new MS symptoms either.

  14. I started Rebif in june 2010. No side effects the first 2 weeks (8.8mcg), mild side effects the next 2 weeks (22mcg )and when I started the higher and final dose (44mcg) i thought I was going to be in bed FOREVER! I sucked it out for another 2 months (that’s when the side effects alledgedly go away) and then had my Dr. switch me back to 22mcg. I IMMEDIATELY got my life back! MRIs show no disease progression, my condition has not worsened. You should suggest it to your neuro

 Leave a Reply

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

(required)

(required)

*